MAUDE Adverse Event Report: MINERVA SURGICAL, INC. HYDRO THERMABLATOR ENDOMETRIAL ABLATION SYSTEM; THERMAL ENDOMETRIAL ABLATION DEVICE

MINERVA SURGICAL, INC. HYDRO THERMABLATOR ENDOMETRIAL ABLATION SYSTEM; THERMAL ENDOMETRIAL ABLATION DEVICE
Model Number M006580210
Medical Device Problem Codes Fluid/Blood Leak (1250); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.The contraindications section for genesys hta states: "the system is contraindicated for use in a patient in whom a tight cervical seal cannot be established and maintained around the procedure sheath".The warnings section for genesys hta states: "leakage of heated fluid can cause serious burn or injury to the tissue contacted, including tissue in or around the cervix, vagina, perineum, etc.Failure to follow instructions or to heed any warnings or cautions could result in serious patient or user injury"."the physician must maintain control of the procedure sheath (i.E., not hand off to another individual) for the duration of the treatment to avoid compromising the cervical seal.A compromise of the cervical seal could result in fluid leakage through the cervix, which could result in thermal injury to surrounding tissue"."do not place the procedure sheath tubing over the patient's leg or in contact with any part of the user's or patient's anatomy, as the tubing carries hot fluid and contact could result in thermal injury.The temperature of the tubing could be up to 55°c".The cautions section for genesys hta states: "confirm that the vaginal speculum is an adequate size (width and length) to assure full separation of vaginal and vulvar tissue away from the procedure sheath, to avoid inadvertent thermal injury, and to provide visibility of the cervix.The temperature of the sheath at this location could be up to 65°c"."do not rest the procedure sheath on the vaginal speculum during the procedure"."leave the vaginal speculum in place throughout the procedure"."do not grasp the procedure sheath with the tenaculum as doing so may damage the procedure sheath which could result in thermal injury"."throughout the procedure, carefully observe the junction of the procedure sheath with the external cervical os to confirm a tight cervical seal and that there is no fluid leakage"."be aware: the fluid loss alarm signals a loss of at least 10 ml of fluid.Fluid losses in excess of 10 ml may occur in cases when the alarm is triggered".
 
Event or Problem Description
During a genesys hta ablation cycle, the system sounded an alarm, indicating a fluid loss of 10 ml, and appropriately stopped the procedure.The physician repositioned the tenaculum and elected to continue with the ablation cycle, which was completed without any incidents.Shortly after the procedure, the physician informed the manufacturer that the patient experienced unintended thermal effect on left and right labia, treated with application of cream.

Brand Name
HYDRO THERMABLATOR ENDOMETRIAL ABLATION SYSTEM
Common Device Name
THERMAL ENDOMETRIAL ABLATION DEVICE
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
MDR Report Key12053333
Report Number3011011193-2021-00011
Device Sequence Number11868162
Product Code MNB
UDI-Device Identifier08714729809456
UDI-Public08714729809456
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM006580210
Device Catalogue NumberM006580210
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;